Alert archive / Oklahoma / Tornado Warnings in 2019
Tornado Warning 64, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 29, 2019, 4:25 PM CDT for McCurtain County, Oklahoma. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2019, 4:25 PM CDT (21:25 UTC)
- Expired
- May 29, 2019, 5:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 159 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 5:10 PM CDT | TORNADO | 4 Wsw Hochatown, OK | TREES DOWN FROM POSSIBLE TORNADO IN HOCHATOWN STATE PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:46 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1385 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.3
The text
As transmitted.
813
WFUS54 KSHV 292125
TORSHV
OKC089-292215-
/O.NEW.KSHV.TO.W.0064.190529T2125Z-190529T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
425 PM CDT Wed May 29 2019
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Central McCurtain County in southeastern Oklahoma...
* Until 515 PM CDT.
* At 425 PM CDT, a confirmed tornado was located 13 miles northwest
of Idabel, or 26 miles north of Clarksville, moving northeast at 35
mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Law enforcement confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Broken Bow, Wright City, Valliant, Millerton, Garvin, Farmers Hill,
Glover, Hochatown, Oak Hill, Golden and Holly Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3415 9457 3386 9500 3386 9504 3390 9506
3391 9508 3388 9508 3388 9509 3390 9510
3392 9508 3392 9509 3390 9512 3391 9513
3393 9512 3394 9516 3400 9516 3433 9476
TIME...MOT...LOC 2125Z 229DEG 32KT 3399 9502
TORNADO...OBSERVED
HAIL...1.00IN
$$
192 follow-up statements
711
WWUS54 KSHV 292143
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
443 PM CDT Wed May 29 2019
OKC089-292215-
/O.CON.KSHV.TO.W.0064.000000T0000Z-190529T2215Z/
McCurtain OK-
443 PM CDT Wed May 29 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL
MCCURTAIN COUNTY...
At 442 PM CDT, a confirmed tornado was located 9 miles northwest of
Broken Bow, near Wright City approaching Glover, moving northeast at
35 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Law enforcement confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Broken Bow, Wright City, Millerton, Garvin, Glover, Hochatown, Oak
Hill and Golden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3415 9457 3391 9498 3404 9511 3433 9476
TIME...MOT...LOC 2142Z 229DEG 32KT 3409 9488
TORNADO...OBSERVED
HAIL...1.00IN
$$
19275
WWUS54 KSHV 292158
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
458 PM CDT Wed May 29 2019
OKC089-292215-
/O.CON.KSHV.TO.W.0064.000000T0000Z-190529T2215Z/
McCurtain OK-
458 PM CDT Wed May 29 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL
MCCURTAIN COUNTY...
At 458 PM CDT, a confirmed tornado was located 10 miles north of
Broken Bow, or near Hochatown, moving northeast at 35 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Law enforcement confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Broken Bow and Hochatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3402 9478 3418 9494 3433 9476 3415 9457
TIME...MOT...LOC 2158Z 229DEG 32KT 3418 9475
TORNADO...OBSERVED
HAIL...1.00IN
$$
19What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 29, 4:10 PM CDT, 15 minutes earlier.
Area forecast discussion, May 29, 4:10 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
410 PM CDT Wed May 29 2019
.SHORT TERM.../Tonight through Thursday night/
Cloudy and cooler in the NW with mid to upper 70s in rainy areas,
but most of our area is in the mid to upper 80s with 90 at
Natchitoches at 90 now the hot spot. The SE surface winds and S/SW
aloft are presenting the tornado threat in our West with the cap
barely holding over SHV. However, the models indicating a slow
push into the heart of the area this evening and still with some
QLCS potential, but even the HRRR is a little less bullish now
compared to a couple of hours ago. The current tornado watch goes
until 8 pm, so depending on evolution of convection we could not
only wide down the tornado threat, but perhaps even the flooding
threat for the overnight. Stay tuned. We added a couple of
counties to the Tornado watch and pushed up the flash flood watch
start time.
A weak shift to NW will unfold mid to late morning helping to
further the pops and weather across much of the cwa. Thursday will
be cooler by comparison, but not less much muggy at least to
start. Patchy fog may also become a problem for wet spots. Highs
tomorrow will slowly warm as the low clouds early will be
stubborn, but low to mid 80s may work out. Overnight lows will
range in the 60s for early risers on Friday. /24/
.LONG TERM.../Friday through Tuesday Night/
Expect slightly drier and cooler air to hang on through Friday and
Friday night in the Four State Region, although an isolated shower
or storm still cannot be ruled out in southern/southwestern zones
near where the previous frontal boundary stalls and washes out.
Thereafter, expect heat to build as an upper level ridge builds
towards TX and westerly flow vectors aloft (over our region)
institute a hotter regime. There is some opportunity for a marginal
"northwest flow" setup to bring the remnant edges of thunderstorm
complexes into our northwest and western zones Saturday and Saturday
night, but the better chance (but still only roughly 30 percent
chance) of daytime PoPs will hold off until Sunday into early next
week as deeper southerly flow brings in better moisture profiles to
fuel afternoon convection.
At this point we are not anticipating enough clouds and rain around
through the long term period to significantly blunt the warming
trend associated with the building upper ridge in the vicinity.
Ergo, we expect highs in the low to middle 90s to be rather
ubiquitous come late this weekend and through early next week.
Fortunately, the mini, early heat wave should probably not have
major legs as model consensus is decent another front should sag in
from the north later next week. /50/
&&
.PREV DISCUSSION... /issued 126 PM CDT Wed May 29 2019/
AVIATION...
For the ArkLaTex, Thunderstorms developing along a line from KDAL
to KMCL and will overspread our TX terminals by midnight. Current
timing is mainly for evening hours from early evening at KTYR/KTXK
to near KSHV perhaps by midnight if a good push into a squall line
is successful by the upper storm over the OK/TX panhandles moving
NE already. This will linger for our remaining terminals into the
overnight and potentially even this time tomorrow. SFC winds
shifting to SW then NW 5-10KT and IFR/MVFR will hang tough. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 85 66 88 / 30 40 10 10
MLU 71 87 67 89 / 10 50 10 10
DEQ 63 83 60 86 / 90 10 10 10
TXK 67 83 62 85 / 80 50 10 10
ELD 69 85 63 88 / 30 40 10 10
TYR 69 83 65 85 / 80 50 10 20
GGG 72 84 65 87 / 50 50 10 10
LFK 73 87 69 89 / 30 50 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Thursday morning for ARZ050-051-
059>061-070.
LA...None.
OK...Flash Flood Watch through Thursday morning for OKZ077.
TX...Flash Flood Watch through Thursday morning for TXZ096-097-
108>112-124-125.
&&
24/50Hazardous weather outlook, May 29, 1:22 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 122 PM CDT Wed May 29 2019 ARZ072-073-LAZ001>006-010>014-017>022-TXZ149>153-165>167-301830- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Cherokee-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine- 122 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will begin to move into the area this evening and through much of the overnight hours. Brief heavy rain and strong gusty winds will possible with a some storms that develop, but the risk of any severe storms will be diminishing quickly after early this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... A few showers and thunderstorms may redevelop during the day Thursday, followed by a fairly quiet, but warm and humid weekend. Thunderstorms may begin to gradually increase by early next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters are not anticipated at this time for Wednesday night. ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 136>138-301830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison- 122 PM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms will begin to move into the area from the west this afternoon and some storms are expected to be severe. Damaging wind gusts, large hail, and a possibility of tornadoes exists with any severe storms. The risk of severe storms in this area is expected to diminish greatly by late this evening and most of the storms should push to the east after midnight. A Flash Flood Watch will also be in effect from 7 pm Wednesday evening until 7 am Thursday morning as fairly saturated soils will allow for quick runoff with any heavy rain that occurs. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms should be mostly east of the area by Thursday morning, with a fairly quiet, but warm and humid weekend expected. Thunderstorms may begin to gradually increase by early next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters is requested this afternoon through at least the early evening hours. 50
In the hours before
Special weather statement, May 29, 3:11 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
311 PM CDT Wed May 29 2019
TXZ096-292100-
Red River TX-
311 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RED RIVER COUNTY
UNTIL 400 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blossom, or 7 miles east of Paris, moving northeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Manchester, Detroit, Redland, Silver City, Kanawha, Negley, Kiomatia,
Albion and Woodland.
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Oklahoma...and northeastern Texas.
LAT...LON 3388 9531 3388 9528 3391 9528 3389 9526
3389 9525 3393 9525 3396 9523 3394 9516
3394 9513 3390 9512 3392 9508 3386 9504
3386 9500 3385 9499 3386 9497 3383 9495
3358 9531
TIME...MOT...LOC 2011Z 222DEG 28KT 3368 9541
19Special weather statement, May 29, 3:53 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
353 PM CDT Wed May 29 2019
ARZ050-059-OKZ077-292145-
Sevier AR-Little River AR-McCurtain OK-
353 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
NORTHWESTERN SEVIER AND EAST CENTRAL MCCURTAIN COUNTIES UNTIL 445 PM
CDT...
At 353 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Arkinda, or 8 miles southwest of Horatio, moving
northeast at 40 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
De Queen, Horatio, Gillham, Arkinda, Cerrogordo, Geneva, Goodwater,
West Line, Shinewell and West Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 PM CDT for southwestern
Arkansas...and southeastern Oklahoma.
LAT...LON 3419 9409 3416 9410 3415 9409 3415 9410
3414 9409 3414 9410 3413 9409 3377 9445
3387 9463 3419 9440
TIME...MOT...LOC 2053Z 215DEG 33KT 3389 9449
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:16 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 59 min |
| May 29, 4:14 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 46 min |
| May 29, 5:52 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 53 min |
Nearby
Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.